Skip to Content

If you are 65 can you still take escitalopram and does it have bad side effects?

Responses (2)

kaismama 22 May 2013

Yes you can. It has side effects in the beginning. Most go away once you are used to the med. The dry mouth hangs around, lol. I used to work in a nursing home, and I think everyone there was on it. The major reason when there is an age given is that older people can have some decrease in kidney and liver function.

Anonymous 23 May 2013

KMama, I just read where you had worked in a nursing home. I think that is part of my depression/anxiety getting worse. We had to place mom in one Febr 2013. I never dreamed it would be this hard. She lived w/me for 10yrs and she will be 91 July 1st. We visit as often as we can, but, it's not the same. She has dementia. I really don't have a question, I just wanted to share.

plusku 23 May 2013

I am 60 and am currently on this med for anxiety / depression with no side-effects that I've noticed. A lot could depend on your dosage. I'm currently on 10mg per day but will probably be going up higher as I'm still having some break through episodes. I have my liver functions checked regularly and they've always been ok and I've been on both Effexor and Zoloft in the past. Good luck!

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Weaning off escitalopram?

Posted 21 Nov 2011 3 answers

Escitalopram - side effects after dosage increase?

Posted 24 Nov 2015 1 answer

Ssri antidepressants side effects?

Posted 17 Jul 2016 2 answers

Lexapro - Escitalopram and strange feelings week 4?

Posted 21 Jul 2016 1 answer